I have been on hydroxychloroquine sulfate for 6 years as treatment for Lupus. Can the common side effects begin after long term use? I am experiencing unexplained weight loss, loss of appetite, nausea, excessive bruising and as of recent yellow streaks on my skin. Any information would be appreciated. Thank you
Side effects are possible with hydroxychloroquine sulfate (Plaquenil).
Hydroxychloroquine Side Effects to Report
There are a number of possible side effects with hydroxychloroquine that you should report immediately to the doctor.
For recently approved medications, very specific information about side effects is available. However, for older medications (such as hydroxychloroquine), the prescribing information provides only vague side effect information. Based on this information, possible bothersome (but usually not dangerous) side effects of hydroxychloroquine may include:
Nausea and vomiting
Loss of appetite
Sensitivity to the sun
Changes in skin pigment (either a loss of pigment or a blue-black pigment).
It is recommended to speak to your doctor/pharmacist who prescribed the med, request for an alternate, be well & safe!
- Hydroxychloroquine Information for Consumers
- Hydroxychloroquine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydroxychloroquine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Apr 2010 • 2 answers
Posted 25 May 2011 • 4 answers
Posted 27 Mar 2013 • 2 answers
Posted 12 May 2013 • 6 answers
Posted 12 Jul 2016 • 3 answers